Oklahoma, 2006

Heat in Oklahoma, July 29 to 31, 2006

July 29 to 31, 2006 · NWS TSA · 25 events in 25 counties and zones

A strong upper level ridge of high pressure redeveloped and persisted over the Southern Plains late in the month. This system, combined with a humid air mass over the region, resulted in persistent excessive heat conditions over much of eastern Oklahoma with daytime heat indices near 105 degrees and morning low temperatures in the mid 70s to lower 80s.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level ridge of high pressure redeveloped and persisted over the Southern Plains late in the month. This system, combined with a humid air mass over the region, resulted in persistent excessive heat conditions over much of eastern Oklahoma with daytime heat indices near 105 degrees and morning low temperatures in the mid 70s to lower 80s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 29, 2:25 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 29, 2:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT SAT JUL 29 2006

.DISCUSSION...
STORY WILL CONTINUE TO BE EXCESSIVE HEAT OVER THE AREA FOR THE NEXT
SEVERAL DAYS. LARGE UPPER RIDGE WILL CONTINUE TO BLANKET MUCH OF
THE CONUS INTO NEXT WEEK...AND MODEL TRENDS CONTINUE TO SHOW ONLY
A SLOW TRANSITION TOWARD BREAKING DOWN THE RIDGE SOMEWHERE TOWARD
THE MIDDLE PART OF THE WEEK. IF/WHEN THIS DOES OCCUR A FRONTAL
BOUNDARY COULD BRING SOME TEMPORARY RELIEF BY WEDNESDAY OR
THURSDAY...BUT WOULD PROBABLY BE RATHER SHORT-LIVED.

NOT A LOT OF CONFIDENCE ON TIMING OF THIS TAKING PLACE...SO SEE
LITTLE REASON TO DEVIATE MUCH FROM THE GOING FORECAST FOR NOW. WILL
CONTINUE EXCESSIVE HEAT WARNING OVER MUCH OF THE AREA THROUGH
TUESDAY WITH AFTERNOON HEAT INDICES EASILY APPROACHING 105 OR
GREATER EACH AFTERNOON...AND NIGHTTIME TEMPS OFFERING LITTLE
RELIEF. WILL ALSO CONTINUE THE EXTENSIVE HEAT WATCH INTO WEDNESDAY
AND THURSDAY FOR NOW....BUT WILL LIKELY NEED SOME ADJUSTMENTS OVER
THE NEXT FEW DAYS IF MODELS DEVELOP A MORE CONFIDENT TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 102  80 102 /  10   0  10  10
FSM   75 102  77 102 /  10   0  10  10
MLC   78 102  78 102 /   0   0   0   0
BVO   74 101  76 103 /  10  10  10  10
FYV   72  97  74  97 /  10  10  10  10
BYV   73  97  73  97 /  10  10  10  10
MKO   75 101  77 101 /  10   0  10  10
MIO   75 101  78 101 /  10   0  10  10
F10   76 101  78 102 /   0   0  10  10
HHW   77 102  78 102 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 11 PM TUESDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 11 PM TUESDAY TO 6 PM THURSDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 11 PM TUESDAY FOR ARZ019-ARZ020-
     ARZ029.

     EXCESSIVE HEAT WATCH FROM 11 PM TUESDAY TO 6 PM THURSDAY FOR
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Jul 29, 12:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT JUL 29 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT JUL 29 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NEAR THE KANSAS BORDER.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HIGH TEMPERATURES ACROSS THE AREA TODAY WILL APPROACH OR
EXCEED 100 DEGREES WITH HEAT INDEXES INCREASING TO THE 105 TO
110 DEGREE RANGE.  THIS HEAT POSES A RISK TO PEOPLE AND
ANIMALS EXPOSED TO THESE CONDITIONS.  PEOPLE SHOULD TAKE
CAUTION AND MINIMIZE THEIR EXPOSURE TO THE HEAT.

THERE IS ALSO A SMALL CHANCE OF THUNDERSTORMS NEAR THE KANSAS
BORDER THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES
NEAR THERE.  ANY THUNDERSTORMS THAT FORM THOUGH WILL BE BELOW
SEVERE LIMITS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE VERY HOT TEMPERATURES WILL CONTINUE INTO NEXT WEEK. DURING
THE MIDDLE TO LATE PART OF THE WEEK A COLD FRONT IS EXPECTED
TO MOVE INTO THE AREA.  THIS COLD FRONT WILL TAKE THE EDGE OFF
THE HEAT AND BRING A CHANCE OF THUNDERSTORMS TO THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED TO TAKE ACTIONS NECESSARY
TO PREVENT OR DEAL WITH HEAT RELATED PROBLEMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 heat. Local standard time, as filed.

Heat, Pushmataha

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
NEWSPAPER
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Heat, Adair

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Adair forecast zone
Reported by
NEWSPAPER
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Heat, Cherokee

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
NEWSPAPER
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Heat, Choctaw

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
NEWSPAPER
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Heat, Craig

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
NEWSPAPER
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Heat, Creek

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
NEWSPAPER
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Heat, Delaware

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Delaware forecast zone
Reported by
NEWSPAPER
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Heat, Haskell

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
NEWSPAPER
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Heat, Latimer

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Latimer forecast zone
Reported by
NEWSPAPER
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Heat, Le Flore

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
NEWSPAPER

Heat, Mayes

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Mayes forecast zone
Reported by
NEWSPAPER
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Heat, McIntosh

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
NEWSPAPER
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Heat, Muskogee

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
NEWSPAPER
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Heat, Nowata

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
NEWSPAPER
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Heat, Okfuskee

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
NEWSPAPER
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Heat, Okmulgee

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
NEWSPAPER
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Heat, Osage

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
NEWSPAPER

Heat, Ottawa

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
NEWSPAPER
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Heat, Pawnee

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
NEWSPAPER
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Heat, Pittsburg

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
NEWSPAPER
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Heat, Rogers

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
NEWSPAPER
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Heat, Sequoyah

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
NEWSPAPER

Heat, Tulsa

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
NEWSPAPER
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Heat, Wagoner

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
NEWSPAPER
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Heat, Washington

When
July 29, 4:00 PM CST to July 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
NEWSPAPER
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522322, 5522323, 5522324, 5522325, 5522409, 5522410, 5522411, 5522412, 5522413, 5522414, 5522415, 5522416, 5522417, 5522418, 5522419, 5522420, 5522421, 5522422, 5522423, 5523301, 5523302, 5523303, 5523304, 5523305, 5523306.